MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer reported observation of an elevated carcinoembryonic antigen (cea) result which was discordant relative to repeat testing on the same advia centaur cp analyzer.Siemens healthcare diagnostics has concluded the investigation of the event.Siemens has evaluated the instrument data and information provided by the customer.The sample was checked for integrity and no fibrin or hil interference was present.Reagent or instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, sample results were repeatable, and no issues were reported with other patient samples.Based on the available information, the cause of the discordant result could not be determined.A product problem has not been identified.
 
Event or Problem Description
The customer reports observation of an elevated advia centaur carcinoembryonic antigen (cea) result for one patient which was discordant relative to repeat testing.The initial elevated result was reported to the physician.The same sample was retested on the original analyzer and produced a lower result.This lower repeat result matched the patient's lab history for cea, and was reported as correct.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated cea result.

Brand Name
ADVIA CENTAUR CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19221923
Report Number1219913-2024-00302
Device Sequence Number17896751
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date05/01/2024
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale